advertisement
Question
Posted by: Pos | 2009/11/05

ARVs

I have been HIV pos for 10 years and although have never had any related problems and still have blood count of around 350, my GP decided it was time for me to start ARVs - he put me on Combivir (2 daily) and stocrin (nightly) The side effects have changed my life completely - from going to healthy and fit to actually just wanting to crawl into a hole and die. It' s been 2 months - I thought I should persevere - in case the side effects subside, but they still effect me very badly - Help. Is this how I am going to feel for the rest of my life - or are there other as effective options - that won' t make me feel so bad. My GP says I must persevere or see a specialist to consider 2nd line treatment. Help. I want to live longer, but I don' t want to feel like this. Do all ARVs effect one so badly. What are my options ? Can I stop taking these now and go back on later if I need. I can only see a specialist in a month and can' t take this any more.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Pos
Some of the ARV's do have really unpleasant side effects. If your GP is not a HIV "specialist" I would suggest that you rather see a doctor that specializes in HIV, maybe there are other combinations that won't make you feel so bad. Where do you live? Maybe I can give you contact details?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: drBets | 2009/11/06

try one of these?
Dr Branken Trevor 031 265 1010
Dr Dawood S 031 202 2469
Dr Moji 031 306 1112
Dr Patton Val 031 268 5837
Dr Ross Douglas 031 717 1027
Dr Shaikh Ismael 031 267 0690
Prof Simjee A 031 360 3521

Reply to drBets
Posted by: pos | 2009/11/06

I live in Durban. Please recommend a specialist

Reply to pos
Posted by: cyberdoc | 2009/11/05

Dear Pos
Some of the ARV's do have really unpleasant side effects. If your GP is not a HIV "specialist" I would suggest that you rather see a doctor that specializes in HIV, maybe there are other combinations that won't make you feel so bad. Where do you live? Maybe I can give you contact details?
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement